On towers approximating homological localizations

C. Casacuberta, J.L. Rodríguez

Research output: Contribution to journalArticleResearchpeer-review

7 Citations (Scopus)


Our object of study is the natural tower which, for any given map f: A → B and each space X, starts with the localization of X with respect to f and converges to X itself. These towers can be used to produce approximations to localization with respect to any generalized homology theory E*, yielding, for example, an analogue of Quillen's plus-construction for E*,. We discuss in detail the case of ordinary homology with coefficients in ℤ/p or ℤ[1/p]. Our main tool is a comparison theorem for nullification functors (that is, localizations with respect to maps of the form f: A → pt), which allows us, among other things, to generalize Neisendorfer's observation that p-completion of simply-connected spaces coincides with nullification with respect to a Moore space M(ℤ[1/p], 1).
Original languageEnglish
Pages (from-to)645-656
JournalJournal of the London Mathematical Society
Issue number3
Publication statusPublished - 1 Jan 1997


Dive into the research topics of 'On towers approximating homological localizations'. Together they form a unique fingerprint.

Cite this